MAUDE Adverse Event Report: GRACE MEDICAL, INC. DORNHOFFER ALTO TOTAL W/SHOE & WINDOWS; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL

GRACE MEDICAL, INC. DORNHOFFER ALTO TOTAL W/SHOE & WINDOWS; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Model Number 626
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complaint was received on part number 626, dornhoffer alto total implant, for a broken head during implantation.Upon further inquiry, it was revealed that the surgeon determined that the original sizing of the implant was too long and needed to be shortened.The device was shortened without the provided implant adjuster during which, the head was broken and the shaft bent.Further investigation was taken to review three other 626, dornhoffer alto total implants of the same manufacturing lot.These devices met the specifications.The dornhoffer style ha head with windows has 10+ years of clinical history with grace medical in which no valid product complaints have been received.The physician reported that he did not believe that the device caused or contributed to the patient's condition which required surgical intervention.Additionally, the physician reported that the patient was in good condition post-op with regular post-op course (treatment with tylenol with codeine for pain).
 
Event or Problem Description
It was reported that the device broke while being implanted.The physician reported that the device was too long and needed to be adjusted/shortened.Surgery was completed with a replacement device, but the surgery was delayed.

Brand Name
DORNHOFFER ALTO TOTAL W/SHOE & WINDOWS
Common Device Name
REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Manufacturer (Section D)
GRACE MEDICAL, INC.
8500 wolf lake drive
suite 110
memphis TN 38133 4104
MDR Report Key7050004
Report Number1000022662-2017-00010
Device Sequence Number11077694
Product Code ETA
UDI-Device Identifier00844505006958
UDI-Public00844505006958
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061853
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/28/2022
Device Model Number626
Device Catalogue Number626
Device Lot Number56720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2017
Initial Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age47 YR
Patient Weight62